Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 27, 2018, 5:13 PM CDT for Escambia County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2018, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 27, 2018, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
County Escambia County, AL
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264 WWUS84 KMOB 272213 SPSMOB Special Weather Statement National Weather Service Mobile AL 513 PM CDT MON AUG 27 2018 ALZ059-262-272245- Baldwin Inland AL-Escambia AL- 513 PM CDT MON AUG 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN AND SOUTHWESTERN ESCAMBIA COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, the strong thunderstorm was located near I65 And CR 1, or 5 miles west of Atmore, moving northwest at 10 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... I65 And CR 1 and Poarch Creek Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3108 8750 3100 8755 3107 8783 3122 8773 TIME...MOT...LOC 2212Z 118DEG 7KT 3105 8759 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 27, 3:52 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 27, 3:52 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mobile AL 352 PM CDT Mon Aug 27 2018 .NEAR TERM /Now Through Tuesday/...Showers and isolated thunderstorms currently active within the forecast are expected to continue slowly drift northwestward into the evening hours. These weak storms should dissipate quickly after sundown as the atmosphere becomes more stable. Overnight relatively clear skies will allow temperatures to follow diurnal trends with minimum temperatures in the mid 70s. Mid-level ridge axis over the Appalachian Mountains shifts eastward Tuesdays morning. The corresponding surface high off the east coast promotes a steady southeasterly wind flow across southern Alabama. Isolated showers may be advected in from the Gulf prior to noon. Regardless with the east to southeast winds, a northward advancement of the sea breeze front may spark convection in the afternoon hours. Model soundings show CAPE values around 2000 J/kg however average precipitable water is near 1.80 inches will restrict QPF amounts. Additionally expect typical northward moving summertime showers and thunderstorms with locally gusty winds to develop mainly in the late afternoon and early evening. DJ/17 .SHORT TERM /Tuesday night Through Thursday night/...An upper ridge over much of the eastern states and extending westward to the Baja area is weakened by an upper trof progressing from the northern/central Plains to across the extreme northeast states. During this transition, a break (or weakness) develops over the southeast states within the ridge on Wednesday and becomes more pronounced on Thursday. A series of shortwaves in the easterlies continue to move across the Gulf during the period, including the northern Gulf coast area. Weak surface reflections of these easterly waves are also present while a light southerly flow otherwise persists over the forecast area. For Wednesday, with daytime heating model soundings show a favorable environment for convection along with MLCAPE values near 2000 J/kg. While forcing will be generally modest from a culmination of a weak sea breeze and weak easterly waves, somewhat better support is seen from the passing shortwaves in the easterlies which reach into the forecast area. This supports likely pops Wednesday over much of the central and northern portions of the area on Wednesday while good chance/chance pops follow for the remainder of the area. Shear is very low and sufficient deep layer moisture is present such that strong/severe storm development is not expected. For Thursday, a surface low well to the north brings a trailing cold front southward into the region which looks to weaken to a poorly defined surface trof while moving into central Alabama/Mississippi Thursday afternoon. Despite the presence of the weak surface trof near the area, pops on Thursday are a bit of a conundrum as support from the passing shortwaves look weaker despite essentially the same environment over the area compared to Wednesday except for somewhat less MLCAPE (around 1500 J/kg). Have gone with good chance pops for most of the area for diurnal heating and a weak sea breeze and possible weak easterly wave, except for likely pops generally over southeast Mississippi where comparatively better support looks to exist. /29 .LONG TERM /Friday Through Monday/...A weakness persists aloft over the region through Saturday within the larger upper ridge pattern extending from the western Atlantic to Texas then is expected to gradually weaken and dissipate during the remainder of the period as upper ridging strengthens over the southeastern states. The weak surface trof over central Mississippi/Alabama dissipates by the beginning of the period leaving a light southerly surface flow over the forecast area. A continuing series of shortwaves in the easterlies with modest surface reflections will affect the area during the period. The exception to this is a more well defined easterly wave which advances into the eastern Gulf on Sunday and moves to the central Gulf on Monday. While this feature would support better rain chances over the forecast area on Monday, this will be partially offset by the strengthening of the upper ridge over the southeastern states. Consequently, have stayed with scattered convective development each day during the period. /29 && .MARINE...Persistent surface ridge to the northeast continues through the week. Moderate east to southeast winds continue through mid-week though as the aforementioned ridge shifts eastward, then winds are expected to lessen into the latter half of the week. Isolated showers and thunderstorms over the open waters are possible throughout the week. Expect locally higher winds and waves beneath these storms. DJ/17 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 90 73 89 72 90 71 90 / 20 40 20 50 20 60 30 40 Pensacola 76 90 76 88 75 89 74 89 / 20 40 30 40 20 50 30 40 Destin 77 89 78 88 77 89 76 89 / 20 40 30 50 20 50 30 40 Evergreen 72 92 73 91 72 92 72 92 / 10 40 20 60 20 50 30 40 Waynesboro 71 90 70 89 70 90 70 90 / 10 40 10 50 20 60 30 30 Camden 72 92 73 91 72 91 73 91 / 0 30 20 50 20 50 30 40 Crestview 72 91 73 89 72 91 72 91 / 10 40 20 60 20 50 30 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 27, 4:15 AM CDT, 12 hours 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 415 AM CDT Mon Aug 27 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-280915- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 415 AM CDT Mon Aug 27 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along the gulf beaches of Alabama and Northwest Florida through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-280915- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 415 AM CDT Mon Aug 27 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 27, 5:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 513 PM CDT MON AUG 27 2018 ALZ059-262-272245- Baldwin Inland AL-Escambia AL- 513 PM CDT MON AUG 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN AND SOUTHWESTERN ESCAMBIA COUNTIES UNTIL 545 PM CDT... At 512 PM CDT, the strong thunderstorm was located near I65 And CR 1, or 5 miles west of Atmore, moving northwest at 10 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... I65 And CR 1 and Poarch Creek Reservation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3108 8750 3100 8755 3107 8783 3122 8773 TIME...MOT...LOC 2212Z 118DEG 7KT 3105 8759
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:06 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.